Husband was prescribed 300 mg every 6 hours for staph in an infected brown recluse bite and after 4 days his whole body broke out in severe hives and little red spots that almost look like bruises. Hospital won't call back so he decided to stop taking the antibiotic. 2 days before rash he started a good probiotic and was worried it had something to do with it but not likely.
Can clindamycin cause red spots and hives?
Question posted by chey_492 on 8 March 2019
Last updated on 8 March 2019 by bestpup
Yes, up to 10% of people who take Clindamycin can appear with a Maculopapular rash.
The localized red sometimes bumpy rash can appear anywhere on your body. The red flat itchy rash can cause a discoloration of your skin as well.
Despite the itchiness and irritation of the rash it's imperative not to discontinue the antibiotic without consulting with your physician first.
Further details can be found at https://www.drugs.com
- Clindamycin uses and safety info
- Clindamycin information for Healthcare Professionals (includes dosage details)
- Side effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.